A Case Report of Reversible Takotsubo Cardiomyopathy After Amphetamine/Dextroamphetamine Ingestion in a 15-Year-Old Adolescent Girl

J Pediatr. 2017 Mar;182:385-388.e3. doi: 10.1016/j.jpeds.2016.11.038. Epub 2016 Dec 13.

Abstract

Stimulant medications are used in the treatment of attention deficit hyperactivity disorder and serious cardiac complications can occur when these medications are abused. We present a 15-year-old adolescent girl who was found to have a Takotsubo cardiomyopathy after acute amphetamine/dextroamphetamine ingestion.

Keywords: ADHD; case report; overdose; pediatric; poisoning; stimulant.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Adolescent
  • Central Nervous System Stimulants / poisoning*
  • Dextroamphetamine / poisoning*
  • Electrocardiography / methods
  • Female
  • Humans
  • Magnetic Resonance Imaging, Cine / methods*
  • Prognosis
  • Recovery of Function
  • Risk Assessment
  • Suicide, Attempted
  • Takotsubo Cardiomyopathy / chemically induced*
  • Takotsubo Cardiomyopathy / diagnostic imaging*
  • Takotsubo Cardiomyopathy / therapy
  • Treatment Outcome

Substances

  • Central Nervous System Stimulants
  • Dextroamphetamine